Supplementation Toxicity

When supplementing vitamins always phase in new vitamins one at a time.  This will help you see how your body responds without the margin of error if adding more than one thing at a time.  Remember with supplements to give them a few weeks to see how you feel with them, as it may take that long to see any effects positive or negative.  Here is a PDF form on toxic vitamin levels to keep on hand. (Click Here).  Do not be afraid to research your supplements or add them as they can really make a difference in your life and health.  We just need to be aware to not have too much of a good thing.  If you feel off or not feeling well consider going back to the place you were before adding last supplement and remove it or stop everything for 48-72 hours and let your system cleanse.

Kelp is very popular weight loss product and needs to be watched on how much you consume.  It is a wonderful super food.  Follow directions and do not think more is better.

Also an area of concern is Serotonin syndrome when we are using supplements for hormones and other Pre, Peri and Post menopausal symptoms and/or depression.  Always discuss known mood altering supplements with your doctor.  There are many roots for this and that but all are not good for you.  Pay attention to how you feel.

Serotonin syndrome symptoms typically occur within several hours of taking a new drug or increasing the dose of a drug you’re already taking. Signs and symptoms include:

  • Agitation or restlessness
  • Confusion
  • Rapid heart rate and high blood pressure
  • Dilated pupils
  • Loss of muscle coordination or twitching muscles
  • Heavy sweating
  • Diarrhea
  • Headache
  • Shivering
  • Goose bumps

These type of  responses are rare but just be careful and use caution and phase in your supplements one at a time so you can monitor how you do on them.  Safety first!  Remember to load up on natural fruits and veggies and try to get in as many as you can the natural way and supplement when needed.